Log in
Anxiety Support
40,938 members42,927 posts

Updates after switching from escitalopram to sertraline!

I started to have depersonalization type experiences and panic attacks. Then I started to feel weak and exhausted (however my son isn’t a sleeper and I haven’t gotten a solid nights sleep in a year). Started to get twitching legs and occasionally all over my body. I freaked out. Had several blood tests and everything was normal. They put me on a low dose of escitalopram. My symptoms went crazy! Then I started to get sore and super weak muscles and odd feelings all over. I waited 4 weaks on escitalopram because they told me it would all go away. It never did and I had another round of blood tests. Nothing showed up! Soooooo she’s like.... I feel confident that you are just super sensitive to this med. That with anxiety is stirring up all these symptoms. Switched me to sertraline. I swear.... the first pill I took all of my symptoms vanished.... for about a week. I don’t feel weak or anything but the twitching in my legs is back. Hmmm any ideas guys? I am making an appointment to give my dr an update on how the new pill is working. I also get an occasionally dizzy weird day and I’m a bit forgetful. I don’t have any panic anymore and I feel like 90% better. Is this something I should really be concerned about or is it just my body adjusting after getting off one med to get on another. I’ve been on sertraline now for 2 1/2 weeks.

18 Replies
oldestnewest

I'm on Zoloft as well and do notice an occasional 'twitchiness' in my legs - but it's not enough to make me nuts. I'm dizzy as all heck often, which I don't enjoy... I'm on week 11 of the medication. I'm keeping with it because it has helped my negative thought spirals to be less frequent and less severe, which is a bigger deal to me in the larger picture.

Reply

How are you doing I’m a breastfeeding mom and was prescribed Zoloft but am so scared to take them! How have you been??

Reply

I’m actually doing a heck of a better! I wouldn’t be too concerned about the whole breastfeeding thing. My son hasn’t acted any differently:)

Reply

That’s awsome ! Did you have any side affects

Reply

In the beginning I had a weird dizziness.... almost felt like I smoked pot. Always Felt like I was forgetting something. Had weird butterflies in my belly. Nothing too bad. It has gone away. My twitching is still there once and a while. However it’s more likely from my long term anxiety then a side effect.

Reply

Teggy, this twitching will die down in time. Nothing to worry about. Trust be been there done that.

Reply

How long did the twitching go on for you?

Reply

Honestly, 6-9 months. You do not have ALS, MS, or anything sinister more than likely. All twitching is are you nerves are causing muscle twitches because your brain has to rewire or repair itself from switching medications. Trust me pay NO ATTENTION TO IT BECAUSE IF YOU DO AND LOOK UP DR GOOGLE. HE’ll tell you you will be dead in less than 2 years. Never google any symptoms. You go to a doctor for a prognosis and diagnosis. My doctor switched me just like you and I had the same issues. I complained constantly and he told me give it time and it will go away and guess what? IT DID. please don’t put yourself on a state of psychosis worrying about it. If it becomes more annoying to you, go to a good neurologist for peace of mind. Trust me and thank me later.

Reply

Ugh! That long? It’s like lightning strikes of twitching in my legs it is just so bazaar and happens when I’m not using them. Pretty much every time I’m trying to fall asleep or chilling on the couch.

Reply

Same issue I had. Exercise helps, you might want to ask your PCP for restless leg syndrome meds to calm it down. It didn’t help me and has additive properties. I didn’t take it. Nothing seemed to work except time. Do you have severe anxiety and worry a lot?

Reply

I did. The meds have been helping with my anxiety to the point where it isn’t debilitating any more. I’m a lot calmer.

Reply

Is this really worrying you?

Reply

Well I can’t help but think that this is more serious then anxiety and meds

Reply

Trust me it’s not. Severe anxiety will make this way worse and exasperates the twitching. The twitching may be strong where you feel and see it. But it’s benign. Neuros call it BFS. Benign Fasciculation Syndrome. It’s of idiopathic in nature meaning the brain is culprit for nerves firing your your muscles. When you walk do you feel it or only when your stationary?

Reply

Only feel it when I am sitting or laying down .

Reply

Ignore it as my neurologist told me. It will die down. Again, believe me. If you want to chat more sent me a message.

Reply

Did you ever get cramps from the twitching?

Reply

Yes start taking Magnesium Citrate. 400 mg a day as well as potassium

Reply

You may also like...